Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 19, NWS Blacksburg, VA

June 10, 2008Watauga County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 10, 2008, 3:38 PM EDT for Watauga County, North Carolina. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2008, 3:38 PM EDT (19:38 UTC)
Expired
Jun 10, 2008, 9:05 PM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Watauga County, NC

The radar

The Greer radar (KGSP), 154 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
556 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 101938
FFWRNK
NCC189-110145-
/O.NEW.KRNK.FF.W.0019.080610T1938Z-080611T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 945 PM EDT.

* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE
  CRUCIS...TODD...SANDS...RUTHERWOOD...LOVILL...DEEP GAP AND BOONE

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA. STREAM BASINS UNDER THE HIGHEST THREAT OF FLASH FLOODING 
INCLUDE FLANNERY FORK... LANCE CREEK AND WINKLER CREEK.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3632 8161 3627 8156 3628 8154 3623 8147
      3611 8162 3611 8168 3610 8181 3611 8183
      3615 8183 3618 8185
TIME...MOT...LOC 1938Z 180DEG 0KT 3618 8167

$$

JDS
3 follow-up statements
000 
WGUS71 KRNK 102017
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT TUE JUN 10 2008

NCC189-110145-
/O.CON.KRNK.FF.W.0019.000000T0000Z-080611T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
416 PM EDT TUE JUN 10 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
WATAUGA COUNTY...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. IN PARTICULAR...DUTCH CREEK SEVEN DEVILS...AND THE WATAUGA 
RIVER BASINS IN SOUTHWEST WATAUGA ARE RECEIVING THE MOST HEAVY 
RAINFALL AND THUS HAVE THE HIGHEST THREAT OF FLOODING IN THE NEXT 
HOUR. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOSCOE...
AHO...VALLE CRUCIS...TODD...SANDS...RUTHERWOOD...LOVILL...DEEP GAP
AND BOONE

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3632 8161 3627 8156 3628 8154 3623 8147
      3611 8162 3611 8168 3610 8181 3611 8183
      3615 8183 3618 8185
TIME...MOT...LOC 2016Z 180DEG 0KT 3617 8179

$$

JDS
000 
WGUS71 KRNK 102215
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT TUE JUN 10 2008

NCC189-110145-
/O.CON.KRNK.FF.W.0019.000000T0000Z-080611T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
615 PM EDT TUE JUN 10 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
WATAUGA COUNTY...

AT 615 PM EDT...A THUNDERSTORM PRODUCED VERY HEAVY RAIN THIS 
AFTERNOON OVER THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3 INCHES 
FELL THIS AFTERNOON WITH AN ADDITIONAL QUARTER OF AN INCH POSSIBLE 
THROUGH THIS EVENING. RUNOFF FROM THESE STORMS COULD STILL BRING THE 
POTENTIAL OF FLASH FLOODING TO THE AREA EVEN THOUGH THE RAINFALL HAS 
DIMINISHED IN INTENSITY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE
CRUCIS...TODD...SANDS...RUTHERWOOD...LOVILL...DEEP GAP AND BOONE

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3632 8161 3627 8156 3628 8154 3623 8147
      3611 8162 3611 8168 3610 8181 3611 8183
      3615 8183 3618 8185
TIME...MOT...LOC 2209Z 180DEG 0KT 3617 8179

$$

RCS
000 
WGUS71 KRNK 110105
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 PM EDT TUE JUN 10 2008

NCC189-110114-
/O.CAN.KRNK.FF.W.0019.000000T0000Z-080611T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
904 PM EDT TUE JUN 10 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WATAUGA COUNTY...

THE RAIN HAS SUBSIDED...AND NO REPORTS OF FLOODING HAVE BEEN 
RECEIVED. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

IF YOU WERE AWARE OF ANY FLOODING...ESPECIALLY IN THE FOSCOE 
AREA...PLEASE RELAY ANY REPORTS TO THE NATIONAL WEATHER SERVICE IN 
BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. 

LAT...LON 3632 8161 3627 8156 3628 8154 3623 8147
      3611 8162 3611 8168 3610 8181 3611 8183
      3615 8183 3618 8185
TIME...MOT...LOC 0104Z 180DEG 0KT 3617 8179

$$

WP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:35 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 10, 2:35 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT TUE JUN 10 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE SLOWLY THROUGH THE AREA TONIGHT...AND
THEN STALL ACROSS NORTH CAROLINA WEDNESDAY. THE FRONT WILL LIFT
NORTH ACROSS THE REGION THURSDAY. SHOWERS AND THUNDERSTORMS WILL
BE NUMEROUS AHEAD OF THE FRONT THIS AFTERNOON AND EVENING...WITH
THE BEST COVERAGE IN THE MOUNTAINS. TEMPERATURES WILL BE A BIT
COOLER TODAY WITH INCREASING CLOUDS IN THE AFTERNOON.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THUNDERSTORMS WILL DEVELOP BETWEEN 18-21Z ALONG THE COLD FRONT
COMING OUT OF THE OHIO VALLEY AND ALONG THE LEE TROF EAST OF THE
BLUE RIDGE. THROUGH 21Z THE BEST COVERAGE OF STORMS IS EXPECTED TO
BE IN THE MOUNTAINS THEN AFTER 00Z THE FOCUS WILL SHIFT TO EAST OF
THE BLUE RIDGE. SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING WITH
SURFACE CAPE VALUES BETWEEN 1600-2400 J/KG AND ATMOSPHERIC MOISTURE
IS ABUNDANT. HAIL AND DAMAGING WINDS ARE POSSIBLE WITH ANYONE
STORM...HEAVY DOWNPOURS COULD ALSO LEAD TO LOCALIZED FLOODING.

THE WEAK COLD FRONT SHOULD CLEAR THE AREA AROUND MIDNIGHT...WITH A
POSSIBLE ISOLATED SHOWER LINGERING THROUGH THE MORNING ALONG THE
VA/NC BORDER. THROUGH THE DAY WEDNESDAY...THETA-E BOUNDARY DRAPED
ACROSS THE AREA AND WITH AFTERNOON HEATING AND SOUTHEAST
FLOW...CONVECTION IS POSSIBLE IN NORTHWESTERN NORTH CAROLINA LATE
MORNING THEN SPREADS ACROSS THE SOUTHERN CWA THROUGH THE AFTERNOON.
DRIER STABLE AIR TO THE NORTH (LWB-ROA-LYH) SHOULD KEEP CONVECTION
SUPPRESSED.

ANOTHER MUGGY NIGHT IS ON TAP FOR TONIGHT. WITH A CHANGE IN AIR
MASS TOMORROW...TEMPERATURES WILL LOWER INTO THE 80S BUT STILL REMAIN 4-8F
ABOVE NORMAL.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WEDGING DOWN THE EAST COAST WITH THETA-E BOUNDARY
ACROSS THE ALLEGHANY HIGHLANDS TO SOUTHSIDE VIRGINIA. FLOW INTO THE
REGION WILL BECOME SOUTHEASTERLY AND DEEPEN THROUGH THE PERIOD.
UPPER LEVEL RIDGE WILL PROVIDE AN INVERSION ALOFT AND WITH MOIST LOW
LEVEL FLOW...CLOUDY SKIES WILL STICK AROUND THROUGH MOST OF THE
PERIOD ALONG AND EAST OF THE BLUE RIDGE. RAIN CHANCES LOOK BEST
ALONG EASTERN SLOPES OF THE BLUE RIDGE FROM FLOYD COUNTY SOUTH INTO
WATAUGA COUNTY. MODELS ARE SHOWING A SHORT WAVE OVER THIS AREA
WEDNESDAY NIGHT AND THURSDAY...BUT THINK OROGRAPHICS WILL PLAY A
BIGGER ROLE IN THE DEVELOPMENT OF SHOWERS. WILL CONTINUE TO KEEP
HIGHER POPS IN RNK SOUTHERN REGION. NORTHERN PART OF THE CWA COULD
SEE SOME LIGHT RAIN ON EASTERN SLOPES...BUT DRY AIR MAY BE TO
STRONG. IF ANY SHOWERS DO DEVELOP OR MOVE TO THE NORTH...THEY MAY
NOT MEASURE AND THEREFORE WILL KEEP POPS LOW...IF ANY.

WITH MORE CLOUDS AND RAIN EXPECTED...DAYTIME TEMPERATURES WILL BE
COOLER THAN WHAT WE HAVE BEEN EXPERIENCING. IF ANY DAYTIME
TEMPERATURES WILL BE ABOVE NORMAL...IT MAY BE SOUTHEAST WEST
VIRGINIA (BLF-LWB) WITH DOWNSLOPING FLOW AND A BETTER CHANCE TO SEE
MORE SUN. OVERNIGHT LOWS MAY ALSO RUN ABOVE NORMAL THROUGH THE
PERIOD WITH ABUNDANT CLOUD COVER.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
SOUTHERLY FLOW RETURNS TO THE REGION ON FRIDAY WITH PREFRONTAL
STORMS DEVELOPING IN THE AFTERNOON (MOUNTAINS) AND LINGERING INTO
THE EVENING HOURS (EAST). THERE SHOULD BE A BREAK IN THE CLOUDS
SATURDAY MORNING TO SEND THE TEMPERATURES SOARING AHEAD OF A COLD
FRONT MOVING THROUGH THE OHIO VALLEY. 850 TEMPERATURES PUSHING +20C
AND IF ABUNDANT SUNSHINE IS AVAILABLE...MID TO UPPER 90S ARE
POSSIBLE EAST OF THE BLUE RIDGE...ESPECIALLY IN THE PIEDMONT. THE
FRONT WILL BRING SHOWERS TO THE MOUNTAINS LATE IN THE AFTERNOON AND
THEN INTO THE PIEDMONT DURING THE EVENING. FRONTAL PRECIP MAY BE
SLOW TO EXIT SOUTHSIDE VIRGINIA SUNDAY MORNING SO WILL KEEP LOW POPS
IN A LITTLE LONGER. ONCE FRONT PASSES...COOLER DRIER AIR WILL MOVE
INTO THE REGION.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THUNDERSTORMS WILL DEVELOP BETWEEN 18-21Z ALONG THE COLD FRONT
COMING OUT OF THE OHIO VALLEY AND ALONG THE LEE TROF EAST OF THE
BLUE RIDGE. THROUGH 21Z THE BEST COVERAGE OF STORMS IS EXPECTED TO
BE IN THE MOUNTAINS THEN AFTER 00Z THE FOCUS WILL SHIFT TO EAST OF
THE BLUE RIDGE. THE CHANCE OF RAIN IN BLF AND LWB IS GREATER THAN
60 PERCENT SO HAVE LEFT TSRA IN THE BODY OF THE TAFS. THE CHANCE
IS SLIGHTLY LOWER IN ROA/LYH/DAN SO HAVE USED BUFKIT AND PUT VCTS
IN DURING THE MOST LIKELY TIME THERE WILL BE STORMS.

CEILINGS ARE EXPECTED TO BE RELATIVELY HIGH THIS AFTERNOON. THE
DRIER AIR BELOW THE CLOUDS COULD RESULT IN VERY STRONG WINDS WITH
ANY OF THE BIGGER STORMS. PRECIPITABLE WATER VALUES ARE ALSO ABOVE
NORMAL SO ANY OF THE STORMS MAY BRIEFLY PRODUCE IFR TO MVFR
VISIBILITIES DUE TO VERY HEAVY RAIN.

THE WEAK FRONT BE EAST OF THE FORECAST AREA BY LATE TONIGHT. AS
HIGH PRESSURE BUILDS IN AND LOW LEVEL WINDS COME AROUND TO THE
NORTHEAST THEN EAST CEILINGS WILL START TO LOWER...ESPECIALLY IN
THE SOUTHERN COUNTY WARNING AREA. DONT THINK CEILINGS WILL LOWER
TO MVFR UNTIL AFTER 18Z WEDNESDAY.

THE REMAINS OF THE FRONT WILL STALL OVER NC WED AND PROVIDE A
FOCUS FOR TSTM DEVELOPMENT. THESE STORMS MAY AFFECT THE AREA
AIRPORTS LATE WED AFT INTO WED EVENING. BLF AND DAN HAVE THE BEST
CHC TO SEE STORMS WED. THE FRONT LIFTS NORTHWARD THU AND CONTINUES
TO PROVIDE A FOCUS FOR TSTM DEVELOPMENT BRINGING A CHC TO ALL OF
THE AREA AIRPORTS.

THE END OF THE WEEK INTO THE WEEKEND WILL FEATURE A RETURN TO HIGH
PRESSURE...WITH MAINLY VFR CONDITIONS...EXCEPT FOR ISOLATED TO
SCATTERED LATE DAY THUNDERSTORMS WITH THE HIGHEST CHCS IN THE
MTNS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS
Hazardous weather outlook, Jun 10, 3:16 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT TUE JUN 10 2008

VAZ007-009>011-018>020-WVZ042>045-111930-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-
MONROE-GREENBRIER-
316 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
AFTERNOON. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA BY
THIS AFTERNOON. A FEW OF THEM MAY PRODUCE LARGE HAIL OR DAMAGING
WINDS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ001>003-018-019-VAZ012>017-022>024-032>035-111930-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-
316 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE
AREA BY THIS AFTERNOON. A FEW OF THEM MAY PRODUCE LARGE HAIL OR
DAMAGING WINDS. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ004>006-020-VAZ043>047-058-059-111930-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
316 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA BY LATE THIS AFTERNOON. A FEW OF THEM MAY PRODUCE
LARGE HAIL OR DAMAGING WINDS. LOCALLY HEAVY DOWNPOURS ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 10, 9:59 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
959 AM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             1 S CANA                36.57N 80.67W
06/09/2008  E1.00 INCH       CARROLL            VA   PUBLIC

&&

JWHITE
Special weather statement, Jun 10, 2:39 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT TUE JUN 10 2008

WVZ042-043-101945-
MERCER WV-SUMMERS WV-
239 PM EDT TUE JUN 10 2008

AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF MATOAKA...OR ABOUT 6 MILES
NORTH OF WENONAH...MOVING EAST AT 26 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...CAMP CREEK STATE PARK AT 250
PM EDT...FLAT TOP AT 255 PM EDT...DUNNS AT 305 PM EDT...AND PIPESTEM
RESORT STATE PARK AT 310 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

AMS
Special weather statement, Jun 10, 3:12 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT TUE JUN 10 2008

VAZ013-014-102000-
PULASKI VA-MONTGOMERY VA-
312 PM EDT TUE JUN 10 2008

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF ALLISONIA...OR ABOUT 3 MILES
EAST OF DRAPER...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM
WILL BE NEAR...DUBLIN AT 320 PM EDT...CLAYTOR LAKE STATE
PARK...COPPER VALLEY AT 325 PM EDT...GRAYSONTOWN AT 330 PM
EDT...RADFORD AT 335 PM EDT...AND CHRISTIANSBURG AT 350 PM EDT...

EXPECT TORRENTIAL RAINS...SMALL HAIL AND GUSTY WINDS WITH THIS STORM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:01 PM EDTSevere Thunderstorm WarningRNKSurry74 min
Jun 9, 9:54 PM EDTSevere Thunderstorm WarningRNKSurry66 min
Jun 10, 2:59 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes61 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.